Monday, July 18, 2011

Gilenya: Days 02 - 07

Current medication: Diltiazem, Zyrtec, Vitamin D (high dose- taken on Wednesday), Gilenya, Ibuprofen, Baclofen, Lamotrigine, Tizanidine, Lyrica, Vicodin

Mood: Sad, frustrated.

Physical: right foot numbness, jaw pain, headache, nausea, chills, scratchy throat, tingling lips, cough, extreme fatigue, dizziness, sharp pain in right calf, stiffness in both legs, hypersensitivity in both legs, shadow-like presence in lower right quadrant of right eye, difficulty with balance.

Neurological: difficulty focusing/multi-tasking, occasional slurred speech/lazy tongue, confusion, difficulty saying certain words.

Sleep: On 7/18/11- 7 hours uninterrupted, 1 “sleep episodes” around 1:30 PM.

Other (falls, dropping items, etc): None

Aids: canes

Tests/Results: closely monitoring blood pressure-still slightly elevated.

Appointments: None

After seeing the NP last Tuesday, I went home to rest. Basically, she wanted to see me and make sure I was OK. They took my blood pressure, gave me ibuprofen, and monitored me for a half hour. I was released home and cleared to return to work on Wednesday. She also reminded me to take Zyrtec twice a day to relieve some of the discomfort (it isn’t working).

Since then, things haven’t changed. I am in a lot of pain and have increased all forms of pain management without much relief. The pain level makes every day tasks even more difficult than they were a few weeks ago and it is slowing me down immensely. I feel like my head is full of oatmeal. Not good.

I am still moving forward with Gilenya. I received my first 28-day shipment today and didn’t panic or freak out. That’s good right?!?! Yes, let’s take our victories as they come.

Now I just need my body to work better so I can cut that list of meds down again. I was doing to so well for months without such a long list. My budget will thank me, too.


  1. Hi Chris!
    I'm not sure if you remember me from our Colby chemistry classes.. I happened upon your blog from facebook. It's a great thing; blogging about your experiences, your fears and your joys. I just read 2010 & 2011, but I can totally relate to your fear of medications. I imagine you must really have to dig deep to keep trying them. I really hope you are successful in finding something your body agrees with. I don't know about you - but I had a lot more faith in modern medicine before people close to me really needed it. It seems we just don't have the answers most people assume we do. Well, at least that I assumed we did. Good Luck Chris. I will be thinking of you!

  2. To be honest, when I saw your name I didn't know who you were. All day I've been trying to remember Rebecca from Chemistry. And then I clicked on your name and saw the blog that you and have listed. Of course I remember you! Though it's as Becki not Rebecca. You come up on my FB feed all the time and you have the cutest little ones. Congratulations!

    I absolutely agree about perceptions changing. I should probably try to be more optimistic about the new treatments, but after having so many things go wrong I have lost my faith. But I am trying to be positive.

    Thanks for your thoughts. I hope you are well.

    1. Hi all I can jump on the med soapbox. I was dx with MS in 1997. I have been on every IM/sq (betaseron, copaxon, rebif, etc). I sometimes wonder how things would be if I hadnt tried these meds. I have had several bouts of optic neuritis and IF I hadnt done the "Tysabri study" at University of Penn Hospital I feel confident that I would be blind. I got to take this med when the FDA took it off the market and thankfully they put it back on Market. I had 3 years "good times" until Tysabri became more of a risk for (PML issues) so as soon as Gilenya came out I started. Took it problem free until near the end of month 3. Significant itching generalized rash especially both of my lower legs and mouth sores. My Doc advised me to stop this past Friday(13). We are going to evaluate before my "10" day expires. Since Ive been told there isnt anything I havent done/tried. Tysabri was the only "positive" drug experience I assume my choice will be try Gilenya again or start Tysabri again. Told not another oral med is not set to release before 2 years. Thanks for the "ear"
      BARBARA C.